Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 451, NWS Tulsa, OK

August 25, 2006Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 25, 2006, 7:10 PM CDT for Washington County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2006, 7:10 PM CDT (00:10 UTC)
Expired
Aug 25, 2006, 8:15 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Washington County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 7:20 PM CDTTSTM WND GST 657 Nnw Copan, OKNUMEROUS TREE LIMBS BROKEN. METAL SHED BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 4:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 260010
SVRTSA
OKC147-260115-
/O.NEW.KTSA.SV.W.0451.060826T0010Z-060826T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 815 PM CDT

* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 15 MILES NORTH OF COPAN TO 6 MILES WEST OF
  BARTLESVILLE...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...COPAN...
  BARTLESVILLE AND DEWEY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3699 9601 3672 9601 3672 9582 3700 9581

$$
2 follow-up statements
000 
WWUS54 KTSA 260031
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT FRI AUG 25 2006

OKC147-260115-
/O.CON.KTSA.SV.W.0451.000000T0000Z-060826T0115Z/
WASHINGTON OK-
729 PM CDT FRI AUG 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WASHINGTON COUNTY...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED FROM NEAR
COPAN TO JUST WEST OF BARTLESVILLE...MOVING EAST AT 20 MPH.

.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3699 9601 3672 9601 3672 9582 3700 9581

$$
000 
WWUS54 KTSA 260113
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT FRI AUG 25 2006

OKC147-260123-
/O.EXP.KTSA.SV.W.0451.000000T0000Z-060826T0115Z/
WASHINGTON OK-
813 PM CDT FRI AUG 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT
815 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3699 9601 3672 9601 3672 9582 3700 9581

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:50 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 25, 3:50 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT FRI AUG 25 2006

.DISCUSSION...
TEMPS FROM STATE ROUTE 69 WEST NEAR OR AT 100
AT THIS TIME. MID 70S DEWPOINT POOL FROM KFSM
KTLQ KGCM. LINE TSRA DEVELOPING ALONG/ADVANCE
OF FRONT FROM NORTH TEXAS TO SOUTHEAST KANSAS.
SKY OVERHEAD HAS SHOWN A CONVECTIVE CHARACTER
ALL DAY. LOCAL GENERATED CONVECTIVE GRIDS NOW
SHOWING MINUS 4 / MINUS 6 LI MOST OF OUR AREA.
EXPECT DEVELOPMENT TO CONTINUE NEXT FEW HOURS
AND MARCH INTO OUR FORECAST AREA. LIKELY POPS
NORTHWEST OF I-44.  FRONTAL BOUNDARY PRESENTS
FORECAST DIFFICULTIES THIS WEEKEND.  BOUNDARY
WILL BE CROSSING OR OSCILLATING THOUGH REGION.
MODELS DIFFER ON LOCATION AND QPF. CONVECTIVE
ALGORITHM OF GFS SPEWING MORE BULLSEYE PRECIP
PATTERNS. MORE BULL THAN REALITY. OVERALL MAV
POPS TOO HIGH THROUGH WEEKEND. HOWEVER..LOOKS
LIKE MOST OF TSA  FORECAST AREA WILL GET SOME
PRECIP. TEMPERATURE HIGHLY BOUNDARY DEPENDANT
THROUGH WEEKEND. BETTING MOS IS TOO WARM NEAR
KANSAS BORDER AND TOO COOL NEAR TEXAS BORDER.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  94  74  90 /  50  50  50  60
FSM   76  97  75  93 /  20  30  30  50
MLC   78  99  77  94 /  20  20  30  30
BVO   75  92  72  86 /  60  50  70  70
FYV   72  92  69  86 /  40  50  50  50
BYV   71  90  70  87 /  40  50  50  50
MKO   75  96  74  92 /  40  40  40  50
MIO   71  90  71  86 /  60  70  70  70
F10   77  94  74  90 /  40  30  40  40
HHW   75  98  74  94 /  20  20  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 25, 5:28 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT FRI AUG 25 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
528 PM CDT FRI AUG 25 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A COLD FRONT WAS LOCATED NORTHEAST TO SOUTHWEST ACROSS KANSAS.
THE AIR TO THE SOUTH OF THE COLD FRONT WAS VERY UNSTABLE WITH
CAPES ACROSS NORTHEAST OKAHOMA IN THE 2000 JOULES/KILOGRAM RANGE.
SHEAR ACROSS NORTHEAST OKLAHOMA IS REASONABLY STRONG FOR THIS
TIME OF YEAR. ORGANIZED STORMS WITH THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS ARE LIKELY.  THE SEVERE WEATHER RISK WILL
LAST THROUGH MIDNIGHT.

ELSEWHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.  DOWNBURSTS WILL
BE POSSIBLE THROUGH SUNSET.  THE STORMS THAT WILL LIKELY BE
ACROSS NORTHEAST OKLAHOMA THIS EVENING MAY EVENTUALLY SPREAD
FURTHER SOUTH AND EAST OVERNIGHT. THE SEVERE WEATHER RISK WILL
LIKELY DIMINISH AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS NORTHEAST
OKLAHOMA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
           DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT IN KANSAS WILL PUSH GRADUALLY SOUTHEAST INTO
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  IT MAY STALL ACROSS
THE AREA BRINGING A PROLONGED PERIOD OF CHANCES FOR MAINLY
AFTERNOON AND EVENING THUNDERSTORMS.  THERE WILL BE SOME CHANCE
FOR SEVERE THUNDERSTORMS EACH DAY INTO MONDAY OR TUESDAY,

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS FOR
THE POTENTIAL OF SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 25, 4:02 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT FRI AUG 25 2006

OKZ065-252130-
OKFUSKEE OK-
402 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 402 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW AND PHAROAH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. REMAIN
ALERT IN CASE THIS ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 25, 4:45 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI AUG 25 2006

OKZ066-252215-
OKMULGEE OK-
445 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 445 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF OKMULGEE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKMULGEE...MORRIS AND PRESTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 25, 5:37 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT FRI AUG 25 2006

OKZ065-066-252315-
OKFUSKEE OK-OKMULGEE OK-
537 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR THE
FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 537 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF WILSON...AND ANOTHER NEAR OKEMAH...MOVING NORTHEAST AT 10
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...OKEMAH AND SCHULTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 25, 5:54 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT FRI AUG 25 2006

OKZ054-252330-
OSAGE OK-
554 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHWEST OSAGE

AT 553 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHEAST OF GRAINOLA TO 14 MILES WEST
OF APPERSON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...BURBANK...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH.
Special weather statement, Aug 25, 6:42 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT FRI AUG 25 2006

OKZ065-260015-
OKFUSKEE OK-
642 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 642 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OKEMAH...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...CASTLE AND OKFUSKEE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAIN.
Local storm report, Aug 25, 6:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
653 PM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     5 SSW OKFUSKEE          35.53N 96.26W
08/25/2006                   OKFUSKEE           OK   LAW ENFORCEMENT

            TREE BLOWN DOWN ALONG HIGHWAY 56.

0552 PM     TSTM WND GST     4 SW OKFUSKEE           35.55N 96.28W
08/25/2006  E65.00 MPH       OKFUSKEE           OK   EMERGENCY MNGR

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:05 PM CDTSevere Thunderstorm WarningTSAOsage41 min
Aug 25, 7:53 PM CDTSevere Thunderstorm WarningTSANowata67 min
Aug 26, 4:10 PM CDTSevere Thunderstorm WarningTSAOsage65 min
Aug 26, 4:49 PM CDTSevere Thunderstorm WarningTSACherokee56 min
Aug 26, 5:12 PM CDTSevere Thunderstorm WarningTSAMuskogee33 min
Aug 26, 5:15 PM CDTSevere Thunderstorm WarningTSAOsage60 min
Aug 26, 5:26 PM CDTSevere Thunderstorm WarningTSAWagoner49 min
Aug 26, 6:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min
Aug 26, 6:18 PM CDTSevere Thunderstorm WarningTSANowata, Washington57 min
Aug 26, 6:38 PM CDTSevere Thunderstorm WarningTSATulsa67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.